Texas, 2025

Flash Flooding and Hail in Texas, November 20, 2025

November 20, 2025 · NWS FWD · 20 events in 6 counties and zones

An active day of thunderstorms impacted much of North and Central Texas on November 20, triggered by the passage of a Pacific cold front and an upper trough. The day brought several instances of damaging winds, large hail, and flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.1 million
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An active day of thunderstorms impacted much of North and Central Texas on November 20, triggered by the passage of a Pacific cold front and an upper trough. The day brought several instances of damaging winds, large hail, and flooding. Frequent cloud to ground lightning also took place, resulting in multiple house fires in the DFW Metroplex.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 20, 1:50 AM CST, 14 minutes earlier. Its key messages:

  • Showers and storms will increase in coverage as they continue to move across North and Central Texas this morning. Some storms could produce small hail, gusty winds, and heavy rain.
  • Widespread showers and storms are expected this afternoon and night. The main threat will be heavy rain and flooding, particularly for areas that receive both rounds of heavy rain. Some storms could become strong to marginally severe.
  • Additional storm chances return late this weekend into early next week that could lead to additional flooding.
Area forecast discussion, Nov 20, 1:50 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
150 AM CST Thu Nov 20 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...

- Showers and storms will increase in coverage as they continue to
  move across North and Central Texas this morning. Some storms
  could produce small hail, gusty winds, and heavy rain.

- Widespread showers and storms are expected this afternoon and
  night. The main threat will be heavy rain and flooding,
  particularly for areas that receive both rounds of heavy rain.
  Some storms could become strong to marginally severe.

- Additional storm chances return late this weekend into early
  next week that could lead to additional flooding.

&&

.SHORT TERM...
(Today and tonight)
Issued at 1258 AM CST Thu Nov 20 2025

While the parent closed low of our mid-late week storm system
remains centered over northwest Mexico (specifically Baja
California and Sonora), minute shortwaves ejecting out ahead into
the Southern Plains are spreading enough lift to promote SW-NE
moving showers and thunderstorms in portions of North and Central
Texas as of midnight. Showers and storms will continue to develop
through the morning hours, mainly impacting the northwestern two-
thirds of our CWA with this first wave. The overall severe threat
with this wave is low, however, we cannot rule out small hail,
gusty winds, and heavy rain with any more robust storm that is
able to over-perform. The tornado threat through this morning
continues to be low as our low-level wind fields remains
unfavorable.

The upper low to our west will continue to move east over the
rest of today, continuing to spread increased lift across the
region. Additional convective development is expected late this
morning and early afternoon just to our west along the
dryline/Pacific front as shortwaves continue to eject out of the
parent low. As showers and storms develop along the front, favored
storm mode will be messy clusters and lines. Over the course of
this afternoon and evening the Pacific front and associated
convection will be ushered east as the upper low swings into the
TX/OK Panhandles. Additionally, some storms could become strong to
severe with small hail and strong winds. The tornado potential is
currently low, but will need to be more closely watched this
afternoon and evening as low-level wind fields are a bit more
favorable during this time period.

With multiple waves of showers and storms expected over the next
24-36 hours, training convection from this afternoon's wave will
increase the expected flooding threat. This is particularly true
for areas that will receive heavy rain from any of the ongoing
(early-mid morning) activity, as well as any low-lying or flood-
prone spots. All in all, those that receive both waves of storms
and/or training convection will likely see rainfall totals of 1-2"
with isolated spots up to 4". Those that see more isolated
coverage of rain through Friday will have lower rainfall totals,
respectively. The Flood Watch remains in effect until midnight
tonight for western portions of Central Texas, but may need be
expanded in area to the north/northeast later this morning.

The bulk of convection will continue east overnight into Friday,
with this activity expected to exit into East Texas just after
midnight. Lingering showers and storms will be possible in
portions of our East and Central Texas counties through the first
half of Friday as the Pacific front exits the region. The system's
true cold front will not breach our Red River counties until late
in the day on Friday, so expect afternoon highs to peak in the
70s.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 1258 AM CST Thu Nov 20 2025

The aforementioned cold front will slide through as we head into
this upcoming weekend, bringing cooler afternoon temperatures in
the 60s and 70s. To our west, another closed low will swing from
the Desert Southwest into the Southern Plains over the end of the
weekend into next week, signifying another period of increased
rain chances early-mid next week. There is still uncertainty
regarding exact rain amounts and locations of highest rainfall
totals, as this will be dependent on the location of surface
cyclogenesis. Latest long-range guidance is now pushing this
surface feature further north (which would lead to lower rainfall
totals), compared to previous model runs that had the surface low
developing overtop North and Central Texas (had higher forecast
totals). This will need to be watched as we head through this week
when higher resolution guidance begins to pick this time period
up. Similar to the pattern in the short term forecast above, the
system's cold front will likely move through sometime midweek at
the end of the forecast period, bringing another drop in
temperatures to be thankful for.

&&

.AVIATION...
(06Z TAFS)
Issued at 1258 AM CST Thu Nov 20 2025

Scattered showers and storms will continue to impact the D10
airports, but will likely skirt north and west of ACT this
morning. Within any storm, expect MVFR to IFR vis, frequent
lightning, heavy rain, and potentially small hail or erratic,
gusty winds. MVFR cigs will spread across the region through the
rest of the morning hours, with IFR cigs possible at ACT near
daybreak. After this first wave of activity moves off to the
northeast, there will be a lull at the TAF sites over the late
morning and afternoon as well as a period of improved flying
conditions. Another round of showers and storms moves over the
airports beginning at 22/23Z, and will last through 04/05Z, with
MVFR cigs quickly returning at the end of the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    75  62  77  53 /  90  90  20   0
Waco                78  63  77  53 /  80  90  40  10
Paris               75  62  75  50 /  90  90  30   0
Denton              74  57  75  47 /  90  80  20   0
McKinney            75  61  76  50 /  90  90  20   0
Dallas              76  63  77  54 /  90  90  30   0
Terrell             78  63  78  51 /  80  90  40  10
Corsicana           81  66  79  55 /  60  80  50  10
Temple              79  62  79  53 /  70  80  50  10
Mineral Wells       76  56  79  47 /  90  80  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for TXZ141>144-156>159.

&&

SHORT TERM...Prater
LONG TERM....Prater
AVIATION...Prater

In the hours before

Special weather statement, Nov 20, 12:13 AM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1213 AM CST Thu Nov 20 2025

TXZ091-200715-
Montague TX-
1213 AM CST Thu Nov 20 2025

...A strong thunderstorm will impact portions of central Montague
County through 115 AM CST...

At 1213 AM CST, Doppler radar was tracking a strong thunderstorm near
Bellevue, or 12 miles northwest of Bowie, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Nocona around 1230 AM CST.
  Lake Nocona around 1240 AM CST.

Other locations impacted by this storm include Spanish Fort,
Stoneburg, Belcherville, Bonita, Capps Corner, Montague, Ringgold,
Illinois Bend, and Nocona Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3398 9763 3395 9759 3392 9760 3390 9758
      3391 9748 3370 9748 3355 9798 3389 9798
      3385 9787 3386 9783 3388 9782 3388 9780
      3390 9780 3390 9778 3392 9778 3391 9776
      3394 9776 3394 9773 3399 9768
TIME...MOT...LOC 0613Z 243DEG 30KT 3371 9797

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hernandez
Special weather statement, Nov 20, 1:09 AM CST, 55 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
109 AM CST Thu Nov 20 2025

TXZ092-200745-
Cooke TX-
109 AM CST Thu Nov 20 2025

...A strong thunderstorm will impact portions of northwestern Cooke
County through 145 AM CST...

At 109 AM CST, Doppler radar was tracking a strong thunderstorm over
St. Jo, or 14 miles east of Nocona, moving east at 45 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Lake Muenster around 115 AM CST.
  Hubert H Moss Lake around 120 AM CST.

Other locations impacted by this storm include Marysville, Bulcher,
Sivells Bend, and Illinois Bend.

This includes Interstate 35 near mile marker 503.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3386 9717 3383 9720 3380 9721 3376 9719
      3372 9714 3368 9725 3365 9749 3391 9748
      3383 9746 3382 9743 3382 9737 3388 9733
      3386 9733 3386 9726 3391 9721
TIME...MOT...LOC 0709Z 254DEG 39KT 3372 9749

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Hernandez
Special weather statement, Nov 20, 1:41 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
141 AM CST Thu Nov 20 2025

TXZ129-130-141-200815-
Comanche TX-Erath TX-Eastland TX-
141 AM CST Thu Nov 20 2025

...Strong thunderstorms will impact portions of southwestern Erath,
southeastern Eastland and northwestern Comanche Counties through 215
AM CST...

At 141 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Rising Star to 7 miles north of Blanket.
Movement was northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Gorman around 155 AM CST.
  De Leon and Proctor Lake around 200 AM CST.

Other locations impacted by these storms include Kokomo, Sidney,
Okra, Duster, Bunyan, Comyn, Downing, Rucker, Van Dyke, and Beattie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3242 9849 3206 9831 3187 9878 3214 9897
TIME...MOT...LOC 0741Z 242DEG 35KT 3213 9888 3193 9878

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hernandez
Special weather statement, Nov 20, 1:44 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
144 AM CST Thu Nov 20 2025

TXZ116-117-200815-
Palo Pinto TX-Parker TX-
144 AM CST Thu Nov 20 2025

...A strong thunderstorm will impact portions of northern Parker and
southeastern Palo Pinto Counties through 215 AM CST...

At 144 AM CST, Doppler radar was tracking a strong thunderstorm 9
miles east of Lake Palo Pinto, or 10 miles southwest of Mineral
Wells, moving northeast at 40 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Mineral Wells around 150 AM CST.
  Cool and Lake Mineral Wells around 155 AM CST.

Other locations impacted by this storm include Brock Junction, Adell,
Peaster, Bennett, Advance, Authon, New Salem, Millsap, Garner, and
Brazos.

This includes Interstate 20 between mile markers 382 and 407.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3300 9790 3300 9783 3279 9766 3256 9816
      3270 9830
TIME...MOT...LOC 0744Z 236DEG 37KT 3269 9815

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Hernandez

The radar

The Dallas/Ft Worth radar (KFWS), 71 km away, was scanning. The volume nearest the first event began at 08:06 UTC.

Open the radar archive at this moment

Event by event

8 lightning, 6 flash flood, 5 thunderstorm wind, 1 hail. Local standard time, as filed.

Lightning, Collin

When
November 20, 2:04 AM CST
Where
Collin County, 1.02 mi NE of Shepton
Property damage
$1.0 million
Reported by
Public
Coordinates
33.040, -96.787

A public report indicated a house fire caused by lightning on Vermillion Drive in Plano, TX.

Lightning, Tarrant

When
November 20, 2:15 AM CST
Where
Tarrant County, 1.57 mi NNW of Wheatland
Property damage
$500,000
Reported by
Public
Coordinates
32.641, -97.531

A public report inticated a house fire caused by lightning on Bella Dio Dr in Benbrook.

Lightning, Tarrant

When
November 20, 2:15 AM CST
Where
Tarrant County, 1.5 mi NNW of Wheatland
Property damage
$500,000
Reported by
Public
Coordinates
32.640, -97.530

Delete this entry.

Lightning, Tarrant

When
November 20, 2:17 AM CST
Where
Tarrant County, 2.23 mi NW of Benbrook Lake
Property damage
$200,000
Reported by
Public
Coordinates
32.650, -97.500

A public report inticated a house fire caused by lightning on Alta Sierra Dr in Benbrook.

Lightning, Collin

When
November 20, 2:21 AM CST
Where
Collin County, 3.12 mi N of Plano
Property damage
$100,000
Reported by
Public
Coordinates
33.065, -96.717

A public report indicated a house fire caused by lightning on Seabrook Dr in Plano, TX.

Lightning, Dallas

When
November 20, 2:27 AM CST
Where
Dallas County, 1.39 mi ESE of Farmers Branch
Property damage
$200,000
Reported by
Public
Coordinates
32.923, -96.878

A public report indicated a house fire caused by lightning on Phyllis Lane in Farmers Branch, TX.

Lightning, Dallas

When
November 20, 2:27 AM CST
Where
Dallas County, 0.93 mi E of Carrollton
Property damage
$200,000
Reported by
Public
Coordinates
32.948, -96.884

A public report and fire and rescue document indicated a house fire caused by lightning at 2115 Bowie Dr in Carrollton, TX.

Lightning, Dallas

When
November 20, 2:27 AM CST
Where
Dallas County, 0.81 mi E of Trinity Mills
Property damage
$200,000
Reported by
Public
Coordinates
32.969, -96.886

A public report indicated a house fire caused by lightning on St Pierre Dr in Carrollton, TX.

Flash Flood, Dallas

When
November 20, 5:30 AM CST to 7:45 AM CST
Where
Dallas County, 1.2 mi E of Curtis to 0.9 mi E of Curtis
Cause
Heavy Rain
Property damage
$1,000
Reported by
Utility Company
Coordinates
32.877, -96.750

Several roads were closed in north Dallas due to flooding.

Flash Flood, Rockwall

When
November 20, 6:30 AM CST to 8:30 AM CST
Where
Rockwall County, 1.43 mi NE of Lake Ray Hubbard to 1.27 mi S of Rockwall
Cause
Heavy Rain
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
32.897, -96.485

A stalled vehicle was reported on the Interstate 30 frontage road near Ridge Rd in Rockwall due to flooding.

Flash Flood, Dallas

When
November 20, 6:46 AM CST to 8:46 AM CST
Where
Dallas County, 0.71 mi NE of Dallas to 0.99 mi W of Dallas
Cause
Heavy Rain
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
32.778, -96.773

Flooding closed the Interstate 30 eastbound ramp to Interstate 45. High water was also reported on Interstate 35E ramps in downtown Dallas.

Flash Flood, Tarrant

When
November 20, 10:45 AM CST to 1:00 PM CST
Where
Tarrant County, 0.9 mi NW of Jamestown to 1.07 mi NNW of Jamestown
Cause
Heavy Rain
Property damage
$1,000
Reported by
Utility Company
Coordinates
32.740, -97.310

Several road closures due to flooding were reported in Ft Worth including Pine St., Long Ave., and Park Hill. An mPING report of street flooding in north Ft Worth had been received as well.

Flash Flood, Tarrant

When
November 20, 12:00 PM CST to 1:00 PM CST
Where
Tarrant County, 1.56 mi SE of Jamestown to 1.65 mi SE of Jamestown
Cause
Heavy Rain
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
32.716, -97.279

A car stalled in floodwaters several feet deep near S Collard St and Tarrant Rd in Ft Worth.

Flash Flood, Dallas

When
November 20, 12:15 PM CST to 1:15 PM CST
Where
Dallas County, 1.74 mi E of Gribble to 2.28 mi ESE of Gribble
Cause
Heavy Rain
Property damage
$1,000
Reported by
Utility Company
Coordinates
32.880, -96.890

Several road closures were reported due to flooding.

Thunderstorm Wind, McLennan

When
November 20, 4:35 PM CST
Where
McLennan County, 0.69 mi N of Rosenthal
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
31.430, -97.100

A social media image indicated a snapped power pole near Highway 77 in Robinson, TX.

Thunderstorm Wind, McLennan

When
November 20, 4:44 PM CST
Where
McLennan County, 0.91 mi NE of Harrison
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
31.530, -96.990

A social media picture indicated large tree limbs down on Harrison Road between Waco and Hallsburg.

Hail, McLennan

When
November 20, 4:45 PM CST
Where
McLennan County, 1.82 mi NE of Hallsburg
Measured
1.75 in hail
Property damage
$100,000
Reported by
Social Media
Coordinates
31.550, -96.950

A social media video indicated that hail up to golfball sized covered the ground in the city of Hallsburg. Wind-driven hail also caused siding damage to several buildings in the Hallsburg area.

Thunderstorm Wind, McLennan

When
November 20, 4:45 PM CST
Where
McLennan County, 1.82 mi NE of Hallsburg
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
31.550, -96.950

A social media picture indicated that a sheet metal roof was partially removed from a building in Hallsburg. Additional photos indicated a camper moved 3 feet and windows blown out of a home in Hallsburg.

Thunderstorm Wind, McLennan

When
November 20, 4:45 PM CST
Where
McLennan County, Hallsburg
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Social Media
Coordinates
31.530, -96.970

Social media photos showed roof damage to several homes and outbuildings in Hallsburg.

Thunderstorm Wind, Anderson

When
November 20, 8:10 PM CST
Where
Anderson County, 2.35 mi W of Palestine
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
31.750, -95.670

A social media report indicated a tree down on County Road 2202 one half mile from Westwood Elementary School in Palestine.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299908, 1299921, 1301299, 1299911, 1299912, 1299915, 1299919, 1299920, 1300291, 1300292, 1300296, 1300293, 1300294, 1300295, 1301300, 1301301, 1299826, 1301302, 1301304, 1301303.